Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 12, 2000, 9:00 PM CDT for Culberson County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 12, 2000, 9:00 PM CDT (02:00 UTC)
- Expired
- Oct 12, 2000, 10:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 222 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 130202 SVRMAF TXC109-130300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 900 PM CDT THU OCT 12 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CULBERSON COUNTY IN TEXAS * UNTIL 1000 PM CDT * AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF PLATEAU...MOVING EAST AT 25 MPH ALONG I-10. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BORACHO AND PLATEAU. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3105 10478 3092 10463 3112 10408 3147 10435
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:43 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Oct 12, 3:43 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 PM CDT THU OCT 12 2000 SHORT TERM... GULF STRATUS HAS BURNED OFF ACROSS ALL BUT MOST OF TERRELL COUNTY AT THIS TIME...BUT WE EXPECT TO SEE THE LOW STRATUS COME SCREAMING BACK OVER THE PLAINS LATER TONIGHT AS THE LOW LEVEL JET STRENGTHENS. THIS WILL RESULT IN ANOTHER ROUND OF MVFR TO IFR CIGS AND PATCHY FOG REDUCING VISIBILITIES DOWN TO IFR OVERNIGHT. MEANWHILE...MID LEVEL LAPSE RATES HAVE STEEPENED A BIT OVER THE WESTERN CWFA...AND THIS ALONG WITH A BIT OF LOW LEVEL WARM AIR ADVECTION TONIGHT SHOULD BE ENOUGH TO WARRANT A SLIGHT CHANCE OF TSRA/SHRA ACROSS MAINLY THE NORTHWESTERN TWO-THIRDS OF THE FORECAST AREA. LOW LEVEL WINDS SHOULD DECOUPLE AROUND SUNSET AND ARE EXPECTED TO FALL BELOW LAKE CAUTION CRITERIA THIS EVENING. LONG TERM... THE CLOSED LOW OVER THE NORTHERN ROCKIES THIS MORNING SHOULD BEGIN TO SHEAR OUT AND LIFT EASTWARD THIS WEEKEND IN RESPONSE TO A DEEPENING LOW OVER THE GULF OF ALASKA. MEANWHILE...A PACIFIC FRONT WILL DEVELOP ACROSS THE HIGH PLAINS AND TRANSLATE INTO SOUTHEASTERN NEW MEXICO TOMORROW...AND ROUGHLY FROM THE DAVIS MOUNTAINS NORTHEAST INTO WESTERN OKLAHOMA FRIDAY NIGHT. LIKE THE PAST FEW DAYS...THE GULF STRATUS SHOULD MIX/BURN OFF FROM WEST TO EAST DURING THE LATE MORNING HOURS FRIDAY. THIS IN TURN SHOULD LIMIT INSTABILITIES SOMEWHAT...BUT MID LEVEL LAPSE RATES SHOULD INCREASE A BIT AS THE RIGHT ENTRANCE REGION OF THE UPPER JET NEARS THE AREA. THE FRONT IS EXPECTED TO OOZE INTO THE LOW LEVEL THETAE RIDGE...CONSEQUENTLY WE EXPECT SCATTERED TSRA TO DEVELOP ALONG AND SOUTH OF FRONT FRIDAY AFTERNOON. RIGHT NOW IT LOOKS LIKE A NON-SEVERE MULTICELL CONVECTIVE MODE GIVEN THE MODEST INSTABILITY. THE BEST PHASING BETWEEN UPPER LEVEL DYNAMICAL AND LOW LEVEL KINEMATIC FORCING WILL BE FRIDAY NIGHT OVER THE NORTHERN HALF OF THE CWFA. BY THIS TIME...THE PACIFIC FRONT SHOULD BECOME MORE OR LESS STATIONARY...BUT WHERE? WITH FORECAST PRECIPITABLE WATER VALUES ABOVE 2.5 CM...DIFLUENT 1000/500 MB THICKNESSES...AND RESPECTABLE LOW LEVEL MOISTURE TRANSPORT INTO THE BOUNDARY...THE POTENTIAL EXISTS FOR EXCESSIVE RAINFALL...MOST LIKELY FROM THE UPPER TRANS PECOS REGION NORTHEAST INTO THE WESTERN LOW ROLLING PLAINS. BECAUSE THERE'S SOME UNCERTAINTY AS TO THE EXACT POSITION OF THE FRONT FRIDAY NIGHT... WE'LL HOLD OFF MENTIONING HEAVY RAINFALL IN THE ZONES...BUT IT IS A POSSIBILITY...STAY TUNED. WE WILL LEAVE POPS AT CHANCE CATEGORY FRIDAY NIGHT INTO SATURDAY...BUT THIS MAY NEED TO BE RAISED LATER. REAL LONG TERM... THE PACIFIC FRONT SHOULD BEGIN TO BEGIN DIFFUSE AND LIFT NORTHWARD SATURDAY IN RESPONSE TO A SHORTWAVE TROUGH FORECAST TO TRANSLATE OVER NORTHERN CALIFORNIA NORTH INTO WASHINGTON. MEANWHILE...WE START TO SEE MORE OF A SPLIT FLOW SITUATION DEVELOPING...AND GIVEN MINOR SHORTWAVE TROUGHS EMBEDDED IN THIS FLOW AND CONTINUING MOIST GULF INFLOW...WE FEEL REASONABLY CONFIDENT IN MAINTAINING AT LEAST A SLIGHT CHANCE OF SHRA/TSRA AREAWIDE THROUGH TUESDAY. UPPER HEIGHTS BEGIN TO LOWER ONCE AGAIN ACROSS THE PACIFIC COAST EARLY NEXT WEEK... AND WITH SHORTWAVE RIDGING ALOFT OVER THE SOUTHERN PLAINS...WE SHOULD SEE A (HOPEFULLY) TEMPORARY END TO THE RAIN CHANCES WEDNESDAY AND THURSDAY. TEMPERATURES SHOULD REMAIN CLOSE TO SEASONABLE NORMALS THROUGH NEXT WEEK. THAT'S A WRAP...THANX LBB...AND THE SNAP COUNT FOLLOWS...70. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 58/75/57/75 2343 LSA 53/74/53/72 2343 E41 59/75/57/75 1343 6R6 60/75/60/75 -132 MRF 48/71/50/72 2222 CNM 56/74/56/73 2232 .MAF... TX...NONE. NM...NONE.
In the hours before
Special weather statement, Oct 12, 3:00 PM CDT, 6 hours before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT THU OCT 12 2000 .SYNOPSIS... A PACIFIC COLD FRONT FROM COLORADO TO CENTRAL NEW MEXICO WILL SLOWLY MOVE EASTWARD. A SOUTHEAST TO SOUTH FLOW WILL CONTINUE TO BRING LOW LEVEL MOISTURE...LOW CLOUDS...AND PATCHY FOG TO THE REGION OVERNIGHT. UPPER LEVEL MOISTURE ASSOCIATED WITH THE REMAINS OF TROPICAL DEPRESSION OLIVIA WILL ALSO FLOW OVER THE REGION...PRODUCING A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS OVERNIGHT. .THREATS... LOCALIZED DENSE FOG WILL BE POSSIBLE LATE TONIGHT IN THE PECOS VALLEY. VISIBILITIES IN SOME LOCALES MAY LOCALLY BE REDUCED TO A QUARTER MILE OR LESS...MAKING FOR POTENTIALLY HAZARDOUS TRAVEL. SPOTTER ACTIVATION IS NOT ANTICIPATED LATE TODAY OR TONIGHT. THIS PRODUCT AND OTHER PRODUCTS ISSUED BY THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE CAN BE FOUND ON THE INTERNET AT THE FOLLOWING URL: HTTP://WWW.SRH.NOAA.GOV/MAF 12
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:10 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 50 min |
| Oct 12, 10:33 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.